MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10012144
Medical Device Problem Codes Break (1069); Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was not returned for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
It was reported that the event occurred in the operating room when the md anesthesiologist attempted to put a 20 ml syringe into the middle of the needleless port.The syringe was pushed back off of the needleless port, half of the port cracked/broke off, and the fluid was pouring out of the site.The lactated ringer's solution (lr) were infusing at the time of the event.The tubing was quickly changed and the medication was continued for the patient.There was no patient harm.
 
Event or Problem Description
It was reported that the event occurred in the operating room when the md anesthesiologist attempted to put a 20 ml syringe onto middle needleless port.The syringe was pushed back off of the needleless port, half of the port cracked/broke off, and the fluid was pouring out of the site.The lactated ringer's solution (lr) were infusing at the time of the event.The tubing was quickly changed and the medication was continued for the patient.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information provided: the customer¿s report that the needless port cracked and/or broke off was confirmed.Visual inspection noted the primary set¿s distal smartsite female luer adapted was broken in half at an angle.Closer inspection observed white stress marks at the break site with rough and uneven surfaces.The broken off piece of the smartsite¿s fla was not received.No other visual anomalies were observed.Functional testing could not be conducted due to the break on the smartsite.The probable root cause of the smartsite break is excessive force being applied to the smartsite as indicated by the observed stress marks.Additionally, extended exposure to alcohol in disinfecting caps could weaken the plastic of the smartsite making it easier to break.The root cause of the breakage could not be definitively determined.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8935847
Report Number9616066-2019-02409
Device Sequence Number449968
Product Code FPA
UDI-Device Identifier07613203021159
UDI-Public7613203021159
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10012144
Device Catalogue Number10012144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BD 20ML SYRINGE, THERAPY DATE (B)(6) 2019; BD 20ML SYRINGE, THERAPY DATE (B)(6) 2019
Patient Age27 YR
Patient Weight86